MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT
Catalog Number 121620
Medical Device Problem Codes Break (1069); Self-Activation or Keying (1557); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one monopty biopsy needle was received for evaluation.During visual evaluation, the device appeared to be clean.The monopty disposable core biopsy instrument was received in second rotational position with the arrow in the ready window.The distal tip of the stylet was not observed to be protruding from the distal end of the cannula.The actuator button was noted to be dislodged within the rotational knob.A gap was noted to the rotational knob.Due to the nature of the complaint, no functional testing was performed.Upon dimensional observation, the stylet tang width was measured, and the measurement is not within specification.The device was received and remained in its second rotational position for an extended period.The stylet tang width was measured below specification.Prolonged compression in the primed state may have contributed to dimensional changes post-manufacture, potentially leading to the observed self-activation.Disassembly confirmed no molding defects in the stylet tangs.Therefore, the investigation is unconfirmed for the reported break as no break has been observed.However, the investigation is confirmed for the identified device dislodged or dislocated as the actuator button was dislodged from the green inner handle.And the investigation is confirmed for the identified self-activation as the cannula is noted to be initial position while the stylet remained primed.A definitive root cause for the reported break, identified device dislodged or dislocated and identified self-activation issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a biopsy procedure using the monopty device, upon opening the needle box, the instrument body was broken.Another cannula needle was used to complete the procedure.There was no patient contact.

Brand Name
MONOPTY
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23399703
Report Number2020394-2025-01787
Device Sequence Number10179538
Product Code KNW
UDI-Device Identifier00801741084621
UDI-Public(01)00801741084621(17)250731(10)REGV3636
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number121620
Device Lot NumberREGV3636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Initial Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown